MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-401-U-SST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
The handle of the dilator ripped off while it was still in the patient.The rip occurred outside the patient.This made it very difficult to get the dilator that was inside the patient.The procedure was completed with the complaint device as they had already gained access before the difficulty occurred.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation.A review of the complaint history, device history record, documentation, specifications, quality control and visual inspection of the returned device was conducted during the investigation.Visual inspection of the returned product confirms fitting separation.Shaft material is still present within the hub.Therefore it is more probable this failure mode is contributed to material failure of the ptwt than the hub-shaft bond.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based on the information provided, and the results of our investigation, a definitive root cause could not be determined.Therefore it is more probable this failure mode is contributed to material failure of the ptwt than the hub-shaft bond.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5790144
Report Number1820334-2016-00608
Device Sequence Number1503790
Product Code DYB
UDI-Device Identifier00827002479494
UDI-Public(01)00827002479494(17)190422(10)6910912
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMPIS-401-U-SST
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/13/2016
Supplement Report FDA Received Date01/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;